Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 27, 2017, 12:07 AM CDT for Williamson County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 12:07 AM CDT (05:07 UTC)
- Expired
- Mar 27, 2017, 1:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 33 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 12:40 AM CDT | HAIL 1 | 5 W Jarrell, TX | PUBLIC REPORT OF AT LEAST QUARTER SIZED HAIL WEST OF JARRELL. VARIOUS REPORTS OF SIMILAR SIZE REPORTED AROUND THE TOWN OF JARRELL AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.6
The text
As transmitted.
156
WUUS54 KEWX 270507
SVREWX
TXC491-270600-
/O.NEW.KEWX.SV.W.0028.170327T0507Z-170327T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1207 AM CDT MON MAR 27 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Williamson County in south central Texas...
* Until 100 AM CDT
* At 1207 AM CDT, a severe thunderstorm was located near Florence, or
14 miles southwest of Harker Heights, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Florence, Jarrell, Weir, Theon, Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3090 9777 3087 9763 3081 9746 3063 9755
3087 9787 3091 9783
TIME...MOT...LOC 0507Z 301DEG 22KT 3090 9780
HAIL...1.00IN
WIND...60MPH
$$
MO2 follow-up statements
080
WWUS54 KEWX 270522
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1222 AM CDT MON MAR 27 2017
TXC491-270600-
/O.CON.KEWX.SV.W.0028.000000T0000Z-170327T0600Z/
Williamson TX-
1222 AM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...
At 1221 AM CDT, a severe thunderstorm was located over Florence, or
11 miles northwest of Serenada, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Florence, Jarrell, Weir, Theon, Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3090 9777 3087 9763 3081 9746 3063 9755
3087 9787 3091 9783
TIME...MOT...LOC 0521Z 300DEG 18KT 3085 9777
HAIL...1.00IN
WIND...60MPH
$$
MO665
WWUS54 KEWX 270557
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1257 AM CDT MON MAR 27 2017
TXC491-270606-
/O.EXP.KEWX.SV.W.0028.000000T0000Z-170327T0600Z/
Williamson TX-
1257 AM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WILLIAMSON
COUNTY WILL EXPIRE AT 100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds over 40 mph may still be occurring with this
thunderstorm.
LAT...LON 3090 9777 3087 9763 3081 9746 3063 9755
3087 9787 3091 9783
TIME...MOT...LOC 0556Z 301DEG 22KT 3074 9756
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:58 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 26, 6:58 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 658 PM CDT Sun Mar 26 2017 .AVIATION... /00Z TAFS/ VFR conditions will prevail across area terminals through late evening. Clouds will develop along the Coastal Plains and then move toward the north this evening and over the I-35 sites by midnight tonight. MVFR cigs are anticipated by 05Z with IFR cigs starting around 08Z/09Z across Austin and San Antonio airports. There are indications from several HiRes models and guidance for cigs to go down as low as LIFR for Austin around the 12Z time frame and have included this as such for KAUS. MVFR are forecast to linger around through 16Z for the I-35 terminals with VFR returning by 17Z and staying that way through Monday evening. Southeasterly winds will prevail through the forecast period with 5 to 15 knots overnight into Monday morning and decreasing 5 to 10 knots Monday afternoon. KDRT should remain VFR through late tonight with MVFR expected by 11Z. There is a chance for cigs to lower to LIFR for an hour or two just like this morning and have added it to this forecast cycle. Good mixing takes place out west along the Rio Grande by late morning with VFR returning by 16Z Monday. && .PREV DISCUSSION... /ISSUED 319 PM CDT Sun Mar 26 2017/ SHORT TERM (Tonight through Monday Night)... Severe weather risk this afternoon remains non-zero but is still extremely marginal. Currently, satellite imagery is showing some bubbling cu from Mason County to Fayette County. Latest LAPS soundings show a weak cap struggling to hold on this afternoon and RAP forecast soundings keep it holding on through out the afternoon. Also of note is the presence of about 20-50 J/KG of CIN working against heated parcels at the surface. If a surface boundary of some kind were present, concerns would be much higher for the chance for CI this afternoon, but with surface dewpoints in the 50s west of I-35 and lack of lifting mechanism present east, think its very unlikely parcels will be able to tap into the ripe conditions aloft. SPC mesoanalysis shows LFC heights over 4000m thus surface parcels will need to overcome inhibition, weak surface moisture, and without any help to lift it to get to that height. Thus, confidence is extremely low for the chance for storms. Should one occur though, effective bulk shear, lots of instability, and strong mid level lapse rates all mean the possibility for strong to severe storms with large hail and damaging winds. LONG TERM (Tuesday through Sunday)... The focus for the short term will be the prospect of severe weather with our next upper low Tuesday and Wednesday. SPC has already outlined marginal to slight risk for large hail, damaging winds, and tornadoes Tuesday and a day 4 area outlined for the Austin area and northeast Wednesday. Our best timing for severe potential will likely be late Tuesday night, and maybe as late as early Wednesday morning (after midnight) as we inherit a mature system that develops near Abilene. Latest ECMWF shows convection initiating along the dry line near the Childress area and unzipping southward to Del Rio by midnight Tuesday night. Overnight, these cells become more dynamically driven and likely coalesce into a linear system that pushes across the CWA from the west and impacts the I-35 corridor by 12Z Wednesday morning. While PWAT values over 1.5" have been advertised thus far, both GFS and ECMWF quickly exit the system after 18Z Wednesday and should limit flash flooding potential. Should this system indeed become a linear system as advertised, the principle threat should be damaging straight line winds and hail. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 88 67 84 67 / 10 10 - 20 40 Austin Bergstrom Intl Airport 66 88 67 84 67 / 10 10 - 20 40 New Braunfels Muni Airport 66 88 67 84 67 / - 10 - 20 40 Burnet Muni Airport 63 85 63 80 64 / 10 - - 30 70 Del Rio Intl Airport 60 92 66 87 62 / - 0 - 30 50 Georgetown Muni Airport 66 87 65 81 65 / 10 - - 30 50 Hondo Muni Airport 65 92 66 85 66 / - - - 30 40 San Marcos Muni Airport 66 89 66 84 68 / 10 10 - 20 40 La Grange - Fayette Regional 68 87 67 84 69 / 10 10 - 10 30 San Antonio Intl Airport 67 89 68 84 68 / - - - 30 40 Stinson Muni Airport 67 89 67 84 68 / - - - 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...17 Synoptic/Grids...Allen Public Service/Data Collection...Williams
Hazardous weather outlook, Mar 26, 9:18 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 918 PM CDT Sun Mar 26 2017 TXZ171>173-183>194-202>209-217>225-228-280230- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 918 PM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather expected for the tonight period across the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is chance for strong to severe thunderstorms and locally heavy rainfall across portions of South Central Texas Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter reporting may be needed Tuesday night through Wednesday.
In the hours before
Special weather statement, Mar 26, 11:59 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1159 PM CDT SUN MAR 26 2017
TXZ172-173-270600-
Williamson TX-Burnet TX-
1159 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLIAMSON AND
EASTERN BURNET COUNTIES UNTIL 100 AM CDT...
At 1159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 13 miles southwest of Harker Heights, moving southeast
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Granger, Bartlett, Florence, Jarrell, Weir, Briggs,
Theon, Jonah, Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3087 9763 3078 9739 3061 9750
3089 9797 3097 9787
TIME...MOT...LOC 0459Z 298DEG 21KT 3090 9780
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:59 PM CDT | Special Weather Statement | EWX | Williamson | 61 min |
| Mar 27, 3:01 AM CDT | Special Weather Statement | EWX | Lee | 44 min |
| Mar 27, 6:43 PM CDT | Special Weather Statement | EWX | Gillespie | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.